MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL

DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Catalog Number E-FP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the foot control device and the reported condition that the console device appeared to be loose, as if there was an electrical short when connecting to the foot pedal device was confirmed.The assignable root cause was determined to be due to failure to follow instructions' (unauthorized repair).Since the device failure was caused by misuse/abuse it was not related to any device nonconformity or manufacturing process failure.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported that the console device appeared to be loose, as if there was an electrical short when connecting to the foot pedal device.During in-house engineering evaluation it was determined that the foot control device failed the manual rotations per minute (rpm) control and failed the visual assessment as non-anspach screws were observed in the bottom cover.After the non-anspach screws in the bottom cover was observed it was determined that the device had an unauthorized repair and testing was stopped.During repair it was observed that the wire had been modified ¿repaired¿.It was determined that the wires had been soldered with clear shrink wrap (the device had been tampered with).It was further determined that the device failed pretest for visual assessment, labeling assessment, and manual rpm control.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ELECTRIC SYSTEMS FOOT CONTROL
Common Device Name
MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11057950
Report Number1045834-2020-02116
Device Sequence Number11578478
Product Code HBC
UDI-Device Identifier00845384011767
UDI-Public845384011767
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE-FP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1